It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Endocrine Disorders Message Board

  • Do I have another Endocrine Disorder?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-24-2014, 03:08 PM   #1
    hannah0804
    Newbie
    (female)
     
    hannah0804's Avatar
     
    Join Date: Apr 2014
    Posts: 1
    hannah0804 HB User
    Do I have another Endocrine Disorder?

    Hi,

    I'm hoping that someone can help me.

    I was diagnosed with Graves Disease when I was about 15, I'm now 21. I was taking Carbimazole for a couple of years and was taken off them before I was due to have my thyroid removed. However after a couple of months of taking the medication I was told that my thyroid had 'burnt out' and my thyroxine levels had returned to normal and I was discharged from my Paediatrician and Endocrinologist. I was told to expect that at some point I would develop hypothyroidism.

    So I'm now 21 and I've had my thyroid function checked every six months or so and have been told that all is normal. However over the past 2 years I've developed quite a few symptoms that I think are to do with an endocrine disorder.

    I was quite underweight when I had Graves Disease but once everything had returned to normal I was a healthy weight. Over the past 2 years I've put on about 3 stone (I'm now 12st), with absolutely no change in my lifestyle. I've been trying to loose weight for the past 6 months or so and have had no such luck. Over the past 2 years I also have seemed to bruise ALOT and I usually have no idea where they come from - often I'm covered in them. I do have stretch marks too and they seem to have worsened over the past 6 months but that could be due to my weight gain, I don't know. I have really oily skin and get quite spotty, which I didn't used to in my teens. I'm on the contraceptive implant so I vary from having no periods for a few months to bleeding for a full month. My periods were quite irregular prior to that (I've had it for about 8months now). I've also started having palpitations which have become more frequent (probably around 20 a day) - I did have these when my thyrotoxicosis was undiagnosed.

    I've been to see my GP and he says that my TSH is normal (I think he said 3.2) which means they won't test my T4, T3 etc. He said that the bruising and palpitations are probably down to day to day stress and that I should do some more exercise. So I feel a bit lost. I really do think that something more is going on. I've booked an appointment to see another GP but I expect that they will say the same. I am hoping that someone here may know something I don't.

    I don't know a great deal of my family and therefore don't know much medical history. I do know however that my Aunty (maternal) has a pituitary adenoma and my grandmother died of ovarian cancer, but I couldn't tell you anymore than that. From what I've read some of my symptoms could be due to Cushing's Syndrome or PCOS but again I could be wrong.

    Does anyone have any ideas what could be going on? If you have one endocrine disorder are you at risk of developing another? Are pituitary adenomas linked to anything I've mentioned?

    Any advice at all would be appreciated.

    Hannah

     
    Sponsors Lightbulb
       
    Closed Thread

    Tags
    cushing's syndrome, grave disease, pcos



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:07 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!